Massachusetts, 2012Drought in Massachusetts, May 1 to 15, 2012
May 1 to 15, 2012 · NWS BOX · 14 events in 14 counties and zones
S. Drought Monitor declared a severe drought across Rhode Island, the eastern half of Massachusetts, and most of northern Connecticut.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The U.S. Drought Monitor declared a severe drought across Rhode Island, the eastern half of Massachusetts, and most of northern Connecticut. A moderate drought was declared over western Massachusetts and southwestern New Hampshire. This was declared as the result of a meteorological drought determined by precipitation that had been approximately one half of normal from January 2012 through April 2012. Rivers and streams were most affected as most ran at record low levels during the spring run-off season. No southern New England state issued drought declarations as reservoirs were at normal levels, thanks largely to above normal precipitation falling between August 2011 and November 2011.
The main impact of the meteorological drought was periods of very high fire danger. In addition, small pond levels were reduced. While soil moisture was well below normal, this drought occurred prior to the beginning of the growing season. Thus, no agricultural impacts were realized.
From January 1 through April 15, precipitation levels were 6 to 8 inches below normal across northeast Connecticut, Rhode Island, and southeast Massachusetts. Across the remainder of southern New England, precipitation levels were 5 to 7 inches below normal. This translates to around or less than 50 percent of normal precipitation for much of southern New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 30, 9:06 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 30, 9:06 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1006 PM EDT MON APR 30 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION TODAY. A WARM FRONT WILL
BRING SHOWERS LATE TONIGHT INTO TUESDAY. WEAK HIGH PRES THEN
PROVIDES DRY AND SEASONABLE WEATHER WEDNESDAY AND WEDNESDAY NIGHT.
A WARM FRONT SHOULD LIFT NORTH OF THE REGION FRIDAY...PROVIDING
WARMER WEATHER...BUT SHOWERY. THIS FRONT LINGERS SUCH THAT THE
WEEKEND MAY REMAIN UNSETTLED AS WELL.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
10 PM UPDATE...
LOOKING AT THE 30/18Z FORECAST GUIDANCE AM LEFT FEELING
DISSAPOINTED IN HOW THE MODELS ARE HANDLING THE PRESENT SITUATION.
STUCK CLOSE TO THE HIGH-RES NEAR-TERM MODEL SOLNS FOR ANY
AMENDMENTS IN THE FORECAST.
MONITORING ENERGY OUT OF THE OH RVR VLY RGN COINCIDENT WITH AN
AREA OF LOW PRES AND WARM FRNT OUT AHEAD OF THE SYSTEM. ALREADY
GETTING REPORTS OF LIGHT PRECIP INTO WRN PORTIONS OF NEW ENGLAND
WITH MID-DECK CLOUD LAYERS OF 10 KFT AGL. FAIRLY DRY AIRMASS STILL
ACROSS THE RGN WITH LARGE SFC DWPT DEPRESSIONS. WILL KEEP THE
BULK OF THE RAIN OUT OF THE RGN UNTIL LATE. SHOULD SEE CLOUDS
THICKEN AND LOWER WITH ONSET COUPLED WITH CONTINUED INCREASING SOUTHERLY
WIND FLOW.
PREVIOUS DISCUSSION...
SHORT RANGE MODELS IN VERY GOOD AGREEMENT THIS AFTERNOON FOR
APPROACH OF LOW PRES OUT OF THE GREAT LAKES. UPPER LEVEL RIDGE
CROSSES THE REGION WHILE SURFACE HIGH SUPPRESSES TO THE S OF NEW
ENGLAND EARLY TONIGHT. MODELS HAVE SLOWED THE LEADING EDGE OF THE
PRECIP UNTIL AFTER MIDNIGHT FOR WESTERN AREAS...SO WENT ALONG WITH
THIS TIMING. S-SE WINDS WILL INCREASE AS PRES GRADIENT TIGHTENS...
GUSTING UP TO 25 MPH WELL AFTER MIDNIGHT ALONG THE S COAST.
GOOD LOW LEVEL MOISTURE CONVERGENCE AND INSTABILITY START TO
APPROACH S COASTAL AREAS AS WELL...WITH K INDICES INTO THE LOWER 30S
AND TQ VALUES IN THE UPPER TEENS. LOOKS LIKE BEST INSTABILITY
REMAINS OVER THE SOUTHERN WATERS...BUT ISOLD THUNDER MAY MAKE IT TO
THE S COASTAL BEACHES AFTER 3 AM. WILL ALSO SEE LOCALLY HEAVY
RAINFALL MOVE INTO WESTERN AND SOUTHERN AREAS DURING THE PRE DAWN
HOURS AS BEST MOISTURE CONVERGENCE APPROACHES.
EXPECT OVERNIGHT LOWS IN THE LOWER-MID 40S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...MODELS CONTINUE TO BRING IMPRESSIVE DYNAMICS ACROSS THE
REGION THROUGH MIDDAY AS THE LOW PUSHES S OF NEW ENGLAND. BEST
MOISTURE CONVERGENCE MOVES THROUGH BETWEEN 12Z AND 18Z...SO EXPECT
RAIN TO FALL HEAVILY AT TIMES. THE LOW CONTINUES TO MOVE STEADILY
E...SO EXPECT PRECIP TO START TO TAPER OFF WESTERN AREAS DURING THE
AFTERNOON.
FORECASTED QPF TOTALS FROM 06Z TUE TO 00Z WED WILL BE FROM 0.5
INCHES ACROSS S NH/NE-N CENTRAL MA UP TO 0.75 TO 1 INCH FROM THE E
SLOPES OF THE BERKSHIRES TO N CT/RI AND THE S COAST OF MA. WITH THE
ONSHORE FLOW...EXPECT HIGHS ONLY IN THE LOWER-MID 50S...THOUGH MAY
BE A BIT HIGHER ACROSS LOWER CT VALLEY.
TUESDAY NIGHT...LOW PRES EXITS THE REGION EARLY...BUT LINGERING
LIGHT PRECIP ACROSS S NH/E MA WITH NE FLOW BEHIND THE DEPARTING
SYSTEM. HAVE CARRIED SLIGHT CHANCE POPS FOR THESE AREAS. SKIES WILL
REMAIN MOSTLY CLOUDY ACROSS CENTRAL AND EASTERN AREAS...WITH
BREAKING CLOUDS OVER THE W. OVERNIGHT LOWS BE IN THE LOWER-MID 40S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* LOW RISK OF SHOWERS WED NIGHT/THU OTHERWISE MAINLY DRY
* NEAR NORMAL TEMPS EXCEPT WARMER THAN NORMAL FRI
OVERVIEW AND MODEL PREFERENCES...
30/12Z MODEL GUIDANCE SUITE IN FAIR AGREEMENT ON THE PATTERN
THROUGH DAY 3 BUT BEGIN TO SHOW DIFFERENCES IN HANDLING FAST TIME-
MEAN ZONAL JET AND SE CONUS SUBTROPICAL RIDGING. THESE TWO
FEATURES WILL HAVE SIGNIFICANT EFFECTS ON THE DAY TO DAY SENSIBLE
WX DETAILS WHICH HAVE YET TO BE RESOLVED. ESSENTIALLY IT IS
DEPENDENT ON THE STRENGTH/ORIENTATION OF THE SUBTROPICAL RIDGE
WHICH WILL DEFINE PLACEMENT AND OVERALL SPEED OF THE UPPER LVL JET
OVER SRN NEW ENGLAND. ECMWF IS THE MORE AMPLIFIED SOLN THROUGH
LATE WEEK...BUT THEN IS MORE ZONAL THAN THE GFS BY THE WEEKEND.
GIVEN THAT THERE ARE VERY DIFFERENT SOLNS HERE...AND TIMING OF ANY
SHORTWAVE TROF/RIDGE WILL BE DEPENDENT ON THE ORIENTATION/SPEED OF
THE JET...CONFIDENCE IN LONG TERM WX DETAILS IS LOWER THAN NORMAL.
WILL HAVE TO MONITOR MODEL TRENDS FOR THE SUBSEQUENT
DE-AMPLIFICATION AND THEN RE-AMPLIFICATION OF THE SUBTROPICAL RIDGE
INTO LATTER PORTIONS OF THE WEEK. THE ONE CONSTANT REMAINS
THAT...GIVEN EITHER CASE...WITH A NEARLY ZONAL JET IS CLOSE
PROXIMITY TO SRN NEW ENGLAND...THERE IS AT LEAST THE LOW CHANCE OF
LIGHT QPF WITH ANY WAVE PASSAGE...SO AN UNSETTLED PATTERN IS
FAVORED. ALSO FAVOR COOLER GUIDANCE TEMPS...AS STALLED REGION OF
NEGATIVE HEIGHT ANOMALIES OVER NEWFOUNDLAND/LABRADOR WILL LIKELY
REMAIN A PLAYER INTO THE WEEKEND. WILL GENERALLY BLEND LATEST
GUIDANCE WITH CURRENT FORECAST GIVEN THE LOWER CONFIDENCE IN ANY
ONE SOLN ATTM.
ONE OTHER THEMATIC NOTE PARTICULARLY LATER IN THE WEEK AND TOWARD
THE WEEKEND /AND PARTICULARLY IF THE GFS ENDS UP VERIFYING/ WILL
BE THE POTENTIAL FOR TS. GIVEN THE SUBTROPICAL RIDGE SE...A
STEERING JET AND WARM FRONT IN CLOSE PROXIMITY...THERE IS A HINT
OF A RING-OF-FIRE TYPE SETUP. INDEED MODELS ALSO SHOW THIS
PARTICULARLY LATE FRI AND SAT WITH STEEPER LOW TO MID LVL LAPSE
RATES OF +7C/KM AND SOME SFC BASED CAPE APPARENT. THE REASON THE
GFS FAVORS THIS MORE THAN THE ECMWF IS THAT THE GFS SHOWS MORE OF
THE REGION IN THE WARM SECTOR DURING THAT PERIOD THAN DOES THE
ECMWF. THIS WILL NEED TO BE MONITORED IN UPDATES. WILL BE
SUGGESTING SOME ISOLD TS PARTICULARLY DURING AFTERNOON HEATING
WITH THIS UPDATE.
DETAILS...
WED AND WED NIGHT...
CONFIDENCE IN THIS PORTION OF THE FORECAST IS GENERALLY HIGHER
THAN THE REMAINDER. PRIMARILY BECAUSE THIS IS GENERALLY WHERE
GFS/ECMWF AS WELL AS MOST MEMBERS OF THE ECENS AND GEFS AGREE. A
WEAK SHORTWAVE WILL BE SLOWLY WRAPPING S THROUGH THE AREA ON THE
BACKSIDE OF THE STALLED NEWFOUNDLAND CUTOFF. GIVEN THAT SOUNDINGS
SHOW A FAIR AMOUNT OF LLVL MOISTURE TRAPPED BELOW SUBSIDENCE
INVERSION FROM BUILDING SUBTROPICAL RIDGE...THERE WILL LIKELY
REMAIN A FAIR AMOUNT OF LLVL CLOUDS AND EVEN SOME DRIZZLE DESPITE
THE SFC HIGH PRES ASSOCIATED WITH THE RIDGE. THEREFORE WILL
GENERALLY TREND TOWARD NIL TO VERY SLIGHT CHANCE POPS FOR THE DZ
POTENTIAL...BUT MOST AREAS MAY LIKELY STAY DRY WITH SOME FOG. POP
CHANCES INCREASE SLIGHTLY OVERNIGHT AS MODELS SHOW A SECONDARY
SHORTWAVE APPROACH. TEMPS WILL BE A BIT ON THE COOL SIDE GIVEN THE
EXPECTED CLOUD COVER AND THEREFORE LIMITED MIXING...AND H85
HOLDING TEMPS AROUND +3C WITH THE SLOWLY EXITING SHORTWAVE.
THU INTO FRI...
GIVEN DIFFERENCES IN THE FINAL AMPLIFICATION OF SUBTROPICAL RIDGE
TO THE SE....THERE ARE SIG DIFFERENCES IN FINAL SENSIBLE WX
DETAILS ESPECIALLY LATE THU INTO FRI. THERMAL WIND FIELDS SHOW
THAT A TIME MEAN JET AND THUS SFC WARM FRONT WILL BE SOMEWHERE IN
THE VICINITY OF SRN NEW ENGLAND BEGINNING EARLY THU MORNING...HAVE
INCREASED POPS APPROPRIATELY. HOWEVER...GIVEN THE DIFFERENCES IN
THE STRENGTH/ORIENTATION OF THE RIDGE THEREAFTER...IT IS UNCERTAIN
ON EXACTLY HOW MUCH /IF ANY/ OF THE REGION WILL END UP IN THE WARM
SECTOR. THE ECMWF BECOMES LESS AMPLIFIED THAN THE GFS AT THIS
POINT WITH THE GFS PUSHING THE FRONT/JET INTO NRN NEW ENGLAND
WHILE THE ECMWF KEEPS IT MERIDIONALLY ORIENTED AND MOSTLY OVER SRN
NEW ENGLAND. CURRENT FORECAST SHOWS POPS THROUGH THE 2-DAY PERIOD
WITH A TREND TO HIGHER POPS N...WHICH IS REASONABLE GIVEN A GENERAL
BLEND TOWARD THE TWO SOLNS. TEMPS MAY VARY AS IT WILL BE DICTATED
BY WHAT PORTIONS OF THE FA SEE THE WARM SECTOR. ATTM...APPEARS
BEST CHANCE AREAS WILL BE IN THE SW PORTION OF THE AREA...SO WILL
TREND WARMER TEMPS TOWARD THAT REGION.
THE WEEKEND AND EARLY NEXT WEEK...
GIVEN THE SIGNIFICANT DIFFERENCES IN EXACT TIMING...MOST GUIDANCE
DOES AGREE WITH A GENERAL BREAKDOWN OF THE RIDGE OVER THE DUE TO
STRONG SHORTWAVE ENERGY APPROACHING FROM CANADA. TYPICAL BIASES
ARE APPARENT HOWEVER...AS GFS IS FASTEST AND HAS LOW PRES FRONTAL
BOUNDARY MOVING THROUGH SAT AND SAT NIGHT...LEAVING SUN AND MON
DRY. ECMWF/ECENS ARE GENERALLY SLOWER...WITH MORE QPF AND HIGHER
THETA-E AIR SUN INTO EARLY MON. SO WILL CONTINUE WITH UNSETTLED
/READ WET/ CONDITIONS THROUGH THE WEEKEND WITH A TREND TOWARD
DRIER/COOLER WX EARLY NEXT WEEK.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...HIGH CONFIDENCE.
CLOUDS CONTINUE TO BUILD OVER THE NEXT FEW HOURS WITH LOWERING
CIGS. APPEARS BEST CHANCE FOR MVFR WILL BE EXTREME WRN TERMINALS
TOWARD DAYBREAK. OTHERWISE VFR WITH VERY LIGHT -SHRA BY MORNING.
WINDS GENERALLY S.
TUESDAY...MODERATE CONFIDENCE.
LOW PRES MOVING S OF THE REGION WITH WINDS SHIFTING GRADUALLY SE
THEN MORE E DURING THE DAY. COMBINE THIS WITH WIDESPREAD -SHRA
LIKELY...AND CONDITIONS LOOK RIPE FOR WIDESPREAD MVFR WITH IFR
BEGINNING LATE. EXPECT MAJORITY OF MVFR TO START AFTER 14-15Z.
TUESDAY NIGHT...LOW TO MODERATE CONFIDENCE.
EXPECT WRN TERMINALS TO GRADUALLY LIFT FROM MVFR/IFR TO VFR
THROUGH THE NIGHT...BUT IT WILL LIKELY BE A SLOW PROCESS.
TERMINALS E OF ORH WILL REMAIN MOSTLY IFR/MVFR IN FOG/-SHRA/DZ
UNDER E WINDS THROUGH MOST OF THE NIGHT. GRADUALLY IMPROVEMENT
EVERY TOWARDS DAYBREAK AS WINDS SHIFT MORE NLY.
KBOS TAF...HIGH CONFIDENCE TONIGHT...MODERATE CONFIDENCE TUE AND
TUE NIGHT. CONDITIONS MOSTLY VFR TONIGHT AS CIGS GRADUALLY LOWER
AND WINDS REMAIN MOSTLY SLY. EXPECT ONSET OF SHRA ESPECIALLY AFTER
SUNRISE AND CONTINUING THROUGH THE DAY. WINDS WILL SHIFT MORE TO
THE E TOMORROW MORNING AT WHICH POINT EXPECT MOSTLY MVFR THROUGH
THE MORNING...THEN IFR IN THE AFTERNOON IN SHRA/FOG/STRATUS.
SUSPECT THESE LOW CONDITIONS TO LAST INTO MUCH OF THE NIGHT TUE
NIGHT.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WED INTO WED NIGHT...
LOW TO MODERATE CONFIDENCE...MVFR/IFR IN MIX OF FOG/DRIZZLE
ESPECIALLY OVER TERMINALS E OF ORH. MAY SEE SOME BREAKS TO MVFR
TOWARD OVERNIGHT.
THU THROUGH FRI...
LOW TO MODERATE CONFIDENCE. WARM FRONT WILL BE STALLED SOMEWHERE
NEAR SRN NEW ENGLAND. THIS WILL PROMOTE CHANCE FOR -SHRA WITH MORE
FOG AND DRIZZLE POSSIBLE. THEREFORE...EXPECTING A COMPLEX MIX FROM
IFR TO VFR.
&&
.MARINE...
TONIGHT...LIGHT/VRBL WINDS AND LOW SEAS /3 FT OR LESS/ THIS EVENING
WILL START TO SHIFT TO SE-S AND PICK UP AFTER MIDNIGHT. GUSTS MAY
APPROACH SMALL CRAFT CRITERIA AFTER 08Z ACROSS THE OUTER WATERS S OF
BLOCK ISLAND.
TUESDAY...HAVE HOISTED SMALL CRAFT MOST OF THE WATERS FROM W-E
THROUGH THE DAY. SE-S WINDS PICK UP...GUSTS POSSIBLY UP TO 30 KT ON
THE OUTER WATERS. WINDS WILL START TO BACK TO E-NE DURING THE
AFTERNOON AS LOW PRES MOVES E. LOW PROB OF GALE FORCE GUSTS ON THE
WATERS S OF BLOCK ISLAND. EXPECT REDUCED VSBYS IN AREAS OF HEAVY
RAINFALL AND PATCHY FOG. ISOLD TSTMS POSSIBLE THROUGH MIDDAY.
TUESDAY NIGHT...EXPECT E-NE WINDS TO DIMINISH AS THE LOW MOVES
FURTHER OFFSHORE. SEAS WILL LIKELY LINGER AOA 5 FT. MAY STILL SEE
REDUCED VSBYS IN LEFTOVER SHOWERS...DRIZZLE AND PATCHY FOG.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WED...
MODERATE CONFIDENCE. REMNANT 5-6FT WAVES WILL GRADUALLY RECEDE
THROUGH THE DAY ALONG WITH 20 TO 25KT WINDS. SCA WILL LIKELY BE
NEEDED FOR THE DAY...BUT WILL BE COMING DOWN.
THU THROUGH SAT...
MODERATE CONFIDENCE. A WARM FRONT WILL BE STALLED IN THE VICINITY
OF SOUTHERN NEW ENGLAND. THEREFORE THERE WILL BE THE CHANCE FOR A
SHOWER ALMOST ANY DAY. HOWEVER...DESPITE THIS FACT WINDS AND SEAS
SHOULD REMAIN BELOW SMALL CRAFT CRITERIA.
&&
.CLIMATE...
AS WE APPROACH THE END OF APRIL...WE ARE ONCE AGAIN SEEING ABOVE
AVERAGE MONTHLY TEMPERATURES AT OUR LONGER TERM CLIMATE SITES. HERE
IS A SUMMARY OF WHERE EACH STATION STANDS THROUGH APRIL 28:
BOSTON /BOS/
AVG MONTHLY TEMPERATURE: 53.5 DEGREES
DEPARTURE FROM NORMAL: +5.7 DEGREES
CURRENTLY 2ND WARMEST APRIL ON RECORD /DATING BACK TO 1872/:
1) 55.1 IN 1976
2) 53.0 IN 2010
3) 52.5 IN 1945
4) 51.8 IN 1921
5) 51.7 IN 1981
PROVIDENCE /PVD/
AVG MONTHLY TEMPERATURE: 51.6 DEGREES
DEPARTURE FROM NORMAL: +2.8 DEGREES
CURRENTLY 6TH WARMEST APRIL ON RECORD /DATING BACK TO 1905/:
1) 54.5 IN 1945
2) 53.8 IN 2010
3) 52.6 IN 1941 AND 1976
4) 51.9 IN 1951
5) 51.8 IN 1991
6) 51.4 IN 1981 1994 AND 2008
HARTFORD /BDL/
AVG MONTHLY TEMPERATURE: 52.2 DEGREES
DEPARTURE FROM NORMAL: +3.2 DEGREES
CURRENTLY TIED FOR 8TH WARMEST APRIL ON RECORD /DATING BACK TO 1905/:
1) 54.7 IN 2010
2) 53.6 IN 1921
3) 53.3 IN 1976 AND 1991
4) 53.2 IN 1945
5) 52.7 IN 1941
6) 52.4 IN 1968
7) 52.3 IN 1915
8) 52.2 IN 1910
WORCESTER /ORH/
AVG MONTHLY TEMPERATURE: 49.4 DEGREES
DEPARTURE FROM NORMAL: +3.7 DEGREES
CURRENTLY TIED FOR 7TH WARMEST APRIL ON RECORD /DATING BACK TO 1892/.
1) 51.5 IN 1910
2) 51.3 IN 1915 AND 1941
3) 50.7 IN 1945
4) 50.1 IN 1921
5) 49.7 IN 1942
6) 49.5 IN 1918
7) 49.4 IN 2008
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT TUESDAY FOR
ANZ232>234.
SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 4 AM EDT WEDNESDAY
FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ250-254.
SMALL CRAFT ADVISORY FROM 4 PM TUESDAY TO 4 AM EDT WEDNESDAY
FOR ANZ251.
SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM EDT WEDNESDAY
FOR ANZ255-256.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...SIPPRELL
SHORT TERM...EVT
LONG TERM...DOODY
AVIATION...DOODY
MARINE...DOODY/EVT
CLIMATE...WFO BOXHazardous weather outlook, Apr 30, 4:48 PM EST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT MON APR 30 2012
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-012200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
548 PM EDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-012200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
548 PM EDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ254>256-012200-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
548 PM EDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
THERE IS THE LOW PROBABILITY OF GALE FORCE WIND GUSTS LATE TONIGHT
INTO TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS THE LOW PROBABILITY OF GALE FORCE WIND GUSTS LATE TONIGHT
INTO TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Northern Worcester
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over northern Worcester County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Western Middlesex
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over western Middlesex County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Eastern Essex
- When
- May 1, 12:00 AM EST to 7:30 AM EST
- Where
- Eastern Essex forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over eastern Essex County from April 12 through May 1. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Southeast Middlesex
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Southeast Middlesex forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over southeastern Middlesex County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Suffolk
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Suffolk County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Eastern Norfolk
- When
- May 1, 12:00 AM EST to 7:30 AM EST
- Where
- Eastern Norfolk forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over eastern Norfolk County from April 12 through May 1. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Western Plymouth
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Western Plymouth forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over western Plymouth County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Eastern Plymouth
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Eastern Plymouth forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over eastern Plymouth County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Southern Bristol
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Southern Bristol forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over southern Bristol County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Southern Plymouth
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Southern Plymouth forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over southern Plymouth County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Northwest Middlesex County
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Northwest Middlesex County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over northwest Middlesex County from April 12 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Barnstable
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Barnstable forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Barnstable from April 24 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Dukes
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Dukes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.389, -70.699 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Martha's Vineyard (Dukes County) from April 24 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
Drought, Nantucket
- When
- May 1, 12:00 AM EST to May 15, 7:30 AM EST
- Where
- Nantucket forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
The U.S. Drought Monitor declared severe drought (D2) over Nantucket County from April 24 through May 15. This was deemed a meteorological drought due to precipitation levels approximately one half of normal.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Oklahoma, May 1, 20121 injured · $272,000 · EF2 · 14 events
- Damaging Winds in North Carolina, May 1, 20121 death · $6,000 · 50 kt wind · 3 events
- Drought in Texas, May 1 to 31, 2012$5.0 million · 22 events
- Tornadoes and Hail in Minnesota, May 1, 2012$785,000 · EF0 · 32 events
- Hail in Nebraska, May 1, 2012$1.6 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Iowa, May 1 to 2, 2012$620,000 · 1 in hail · 21 events
- Tornadoes and Flooding in Indiana, May 1, 2012$73,000 · EF1 · 32 events
- Tornado and Hail in Indiana, May 1, 2012$250,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012$53,000 · EF0 · 34 events
- Tornadoes and Hail in Illinois, May 1, 2012$33,000 · EF1 · 8 events
- Tornado and Hail in Iowa, May 1, 2012$55,000 · EF0 · 16 events
- Flash Flooding and Hail in Ohio, May 1 to 2, 2012$46,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377828, 377829, 377831, 377879, 377880, 377881, 377882, 377883, 377884, 377885, 377887, 377895, 377896, 377897.